Alert archive / Texas / Hard Freeze Warnings in 2016
Hard Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this hard freeze warning at Dec 7, 2016, 4:11 AM CST for 6 counties in Texas. It took effect at Dec 8, 2016, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2016, 4:11 AM CST (10:11 UTC)
- In effect from
- Dec 8, 2016, 3:00 AM CST
- Expired
- Dec 8, 2016, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Ector County, TX, Glasscock County, TX, Howard County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 64 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS74 KMAF 071011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CST WED DEC 7 2016 ...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON IN EFFECT TONIGHT FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN... ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS TONIGHT AND THURSDAY MORNING... ...FREEZE WATCH FOR THE FIRST FREEZE AND HARD FREEZE OF THE SEASON IN EFFECT THURSDAY NIGHT FOR THE SOUTHERN PERMIAN BASIN...LOWER TRANS PECOS AND RIO GRANDE VALLEY... .A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT/THURSDAY MORNING. THIS FRONT WILL CONTRIBUTE TO HIGH WINDS BLOWING THROUGH GUADALUPE PASS AS WELL AS PLUNGING TEMPERATURES AREAWIDE THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO DIP BELOW 28 DEGREES ACROSS PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN FOR THE FIRST HARD FREEZE OF THE SEASON. EVEN COLDER CONDITIONS ARE EXPECTED THURSDAY NIGHT WHEN FREEZING TEMPERATURES REACH THE RIO GRANDE VALLEY FOR THE FIRST TIME THIS SEASON. TXZ048-052-053-061>063-072200- /O.UPG.KMAF.FZ.A.0003.161208T0900Z-161208T1500Z/ /O.NEW.KMAF.HZ.W.0002.161208T0900Z-161208T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 411 AM CST WED DEC 7 2016 ...HARD FREEZE WARNING IN EFFECT TONIGHT AND THURSDAY MORNING... * TEMPERATURE...25 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-072200- /O.UPG.KMAF.HW.A.0024.161208T0900Z-161208T1500Z/ /O.NEW.KMAF.HW.W.0034.161208T0900Z-161208T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 311 AM MST WED DEC 7 2016 ...HIGH WIND WARNING IN EFFECT TONIGHT AND THURSDAY MORNING... * TIMING...2 AM MST TO 8 AM MST THURSDAY. * WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ067>070-075-079-081-082-072200- /O.NEW.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/ WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA- TERRELL- INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 411 AM CST WED DEC 7 2016 ...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * TEMPERATURE...24 TO 32 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RHLUCHAN
2 follow-up statements
899 WWUS74 KMAF 072011 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CST WED DEC 7 2016 ...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON IN EFFECT TONIGHT FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN... ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS TONIGHT AND THURSDAY MORNING... ...FREEZE WATCH FOR THE FIRST FREEZE AND HARD FREEZE OF THE SEASON IN EFFECT THURSDAY NIGHT FOR THE SOUTHERN PERMIAN BASIN... LOWER TRANS PECOS AND RIO GRANDE VALLEY... .A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT/THURSDAY MORNING. THIS FRONT WILL CONTRIBUTE TO HIGH WINDS BLOWING THROUGH GUADALUPE PASS AS WELL AS PLUNGING TEMPERATURES AREAWIDE THURSDAY MORNING. TEMPERATURES ARE EXPECTED TO DIP BELOW 28 DEGREES ACROSS PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN FOR THE FIRST HARD FREEZE OF THE SEASON. EVEN COLDER CONDITIONS ARE EXPECTED THURSDAY NIGHT WHEN FREEZING TEMPERATURES REACH THE RIO GRANDE VALLEY FOR THE FIRST TIME THIS SEASON. TXZ048-052-053-061>063-081200- /O.CON.KMAF.HZ.W.0002.161208T0900Z-161208T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 211 PM CST WED DEC 7 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY... * TEMPERATURE...25 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-081200- /O.CON.KMAF.HW.W.0034.161208T0900Z-161208T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 111 PM MST WED DEC 7 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST THURSDAY... * TIMING...2 AM MST TO 8 AM MST THURSDAY. * WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ067>070-075-079-081-082-081200- /O.CON.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/ WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA- TERRELL- INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 211 PM CST WED DEC 7 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * TEMPERATURE...23 TO 32 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
063 WWUS74 KMAF 081126 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 AM CST THU DEC 8 2016 ...HARD FREEZE WARNING FOR THE FIRST HARD FREEZE OF THE SEASON CONTINUES FOR THE WESTERN LOW ROLLING PLAINS AND THE CENTRAL PERMIAN BASIN THROUGH THIS MORNING... ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS THROUGH THIS MORNING... ...HARD FREEZE WARNING FOR THE FIRST FREEZE AND HARD FREEZE OF THE SEASON IN EFFECT TONIGHT FOR THE SOUTHERN PERMIAN BASIN... LOWER TRANS PECOS AND RIO GRANDE VALLEY... .A COLD FRONT PUSHED THROUGH OVERNIGHT BRINGING WITH IT VERY COLD TEMPERATURES AND STRONG WINDS. THIS FRONT IS CONTRIBUTING TO HIGH WINDS THROUGH GUADALUPE PASS THIS MORNING. TEMPERATURES HAVE FALLEN BELOW 28 DEGREES ACROSS PARTS OF THE WESTERN LOW ROLLING PLAINS AND PERMIAN BASIN FOR THE FIRST HARD FREEZE OF THE SEASON. EVEN COLDER CONDITIONS ARE EXPECTED THURSDAY NIGHT WHEN FREEZING TEMPERATURES REACH THE RIO GRANDE VALLEY FOR THE FIRST TIME THIS SEASON. TXZ067>070-075-079-081-082-082300- /O.UPG.KMAF.FZ.A.0004.161209T0300Z-161209T1500Z/ /O.NEW.KMAF.HZ.W.0003.161209T0300Z-161209T1500Z/ WARD-CRANE-UPTON-REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA- TERRELL- INCLUDING THE CITIES OF...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON... DRYDEN...SANDERSON 526 AM CST THU DEC 8 2016 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * TEMPERATURE...21 TO 32 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD PREPARE NOW FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ048-052-053-061>063-081500- /O.CON.KMAF.HZ.W.0002.000000T0000Z-161208T1500Z/ SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK- INCLUDING THE CITIES OF...SNYDER...BIG SPRING...COLORADO CITY... ODESSA...MIDLAND...GARDEN CITY 526 AM CST THU DEC 8 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...25 TO 28 DEGREES. * IMPACTS...THOSE WITH COLD-SENSITIVE PLANTS OR ANIMALS...OR OTHER CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD HAVE TAKEN PRECAUTIONS FOR THIS FREEZE. MAKE SURE HEATERS ARE IN PROPER WORKING ORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED OR ALLOWED TO DRIP SLOWLY. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-081500- /O.CON.KMAF.HW.W.0034.000000T0000Z-161208T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 426 AM MST THU DEC 8 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WINDS...40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. AIRCRAFT MAY ENCOUNTER SEVERE TURBULENCE IF FLYING OVER THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RHLUCHAN
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this hard freeze warning went out at Dec 7, 3:56 AM CST, 15 minutes earlier.
Area forecast discussion, Dec 7, 3:56 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
356 AM CST Wed Dec 7 2016
.DISCUSSION...
...Turning much colder tonight with a chance for wintry
precipitation...
Fog and low clouds have developed across the region this morning as
low level moisture returns behind a front that moved through
Tuesday. There could be a few slick spots across SE NM and the
northwest Permian Basin where temperatures are near freezing. These
conditions shouldn't last long as southwesterly low level flow kicks
in later this morning and clears out most of the moisture.
Expect a fairly nice day (compared to what's coming) with downslope
flow helping warm temperatures into the 50's and 60's. Thick high
clouds will keep it from getting any warmer. To our north, Arctic
air has been gathering all week and will be released down the
Plains today following a shortwave moving across the middle of the
U.S. The front is expected to arrive across northern areas around
sunset and reach the Rio Grande by Thursday morning. Strong gap
winds are expected with the front through Guadalupe Pass so have
issued a High Wind Warning there. The coldest air so far this
season will quickly filter in with many locations dropping below
freezing within a few hours of the frontal passage. For parts of
the Permian Basin this means the first hard freeze of the season
will arrive Thursday morning. We will issue a Hard Freeze Warning
for the eastern and southern Permian Basin where a hard freeze has
not occurred yet. Further south across the Big Bend and Rio
Grande, temperatures are not expected to reach freezing until
Friday morning. More on this shortly.
As the colder air deepens overnight, a weak mid level disturbance
will pass across the region creating enough lift for precipitation
to develop. Model soundings are coming into better agreement this
morning showing mostly snow across the Permian Basin, SE NM, and the
Upper Trans Pecos. Along the I-10 corridor, expect a mix of light
freezing rain and snow. This event may give us a few travel
headaches as cold air and moisture back up against the higher
terrain. Typically in this set-up we see light icing on some of the
roadways near the I-10/I-20 split. This will be monitored closely
for a possible Winter Weather Advisory. Further north, the snow is
not expected to cause much concern with only light accumulations,
but this will be watched as well.
Clouds will be slow to clear, but temperatures are still expected
to fall below freezing for the first time this season across the
Big Bend and Rio Grande Thursday night. Have issued a Freeze Watch
for these locations. Clouds really begin to clear Friday afternoon,
but chilly temperatures will stick around for one more day with
highs generally in the 40's. Quasi-zonal flow aloft will lead to
warming temperatures this weekend before another cold front
arrives early next week. Very cold air will remain entrenched
across the northern U.S. and models typically have a hard time
handling these airmasses. Stay tuned to the forecast as we could
see more cold air next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 59 28 33 25 / 0 20 20 0
Carlsbad 63 29 33 23 / 0 20 20 0
Dryden 65 41 41 31 / 0 20 20 0
Fort Stockton 67 32 33 28 / 0 20 30 0
Guadalupe Pass 56 26 30 23 / 0 20 20 0
Hobbs 59 23 32 22 / 0 20 10 0
Marfa 62 31 35 23 / 0 20 20 0
Midland Intl Airport 63 27 32 25 / 0 20 20 0
Odessa 63 27 32 26 / 0 20 20 0
Wink 65 30 34 25 / 0 20 20 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Freeze Watch from Thursday evening through Friday morning for
Big Bend Area-Crane-Pecos-Presidio Valley-Reagan-Terrell-
Upton-Ward.
High Wind Warning from 2 AM to 8 AM MST Thursday for Guadalupe
Mountains.
Hard Freeze Warning from 3 AM to 9 AM CST Thursday for Ector-
Glasscock-Howard-Midland-Mitchell-Scurry.
&&
44/29Hazardous weather outlook, Dec 7, 3:39 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CST WED DEC 7 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 339 AM CST WED DEC 7 2016 /239 AM MST WED DEC 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PLOW THROUGH THE REGION TONIGHT...USHERING IN ARCTIC AIR...CONSEQUENT VERY COLD TEMPERATURES...AND A WINTRY MIX OF PRECIPITATION. THIS WINTRY MIX WILL MAKE DRIVING HAZARDOUS OVERNIGHT...ESPECIALLY ON INTERSTATES 10 AND 20...AND AT THE SPLIT WHERE THEY CONVERGE IN REEVES COUNTY. A HARD FREEZE WARNING IS IN EFFECT OVERNIGHT FOR MIDLAND...ECTOR... SCURRY...HOWARD...MITCHELL...AND GLASSCOCK COUNTIES. A HIGH WIND WARNING IS IN EFFECT OVERNIGHT FOR GAP WINDS THROUGH GUADALUPE PASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTRY MIX WILL CONTINUE THURSDAY...MAKE DRIVING HAZARDOUS... ESPECIALLY ON INTERSTATES 10 AND 20...AND AT THE SPLIT WHERE THEY CONVERGE IN REEVES COUNTY. A HARD FREEZE WARNING WILL CONTINUE THROUGH MID MORNING FOR MIDLAND...ECTOR...SCURRY...HOWARD...MITCHELL...AND GLASSCOCK COUNTIES. A HIGH WIND WARNING WILL CONTINUE THROUGH MID MORNING FOR GAP WINDS THROUGH GUADALUPE PASS. A FREEZE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE PRESIDIO VALLEY...BIG BEND AREA...AND WARD... PECOS...CRANE...UPTON...REAGAN...AND TERRELL COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:11 AM CST | Freeze Watch | MAF | Crane, Pecos, Reagan, Terrell, Upton, Ward | 25 hr |
| Dec 7, 4:11 AM CST | High Wind Warning | MAF | 29 hr |
Nearby
Hard Freeze Warnings in Texas, 2016Every hard freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.